Oklahoma, 2020Tornado in Oklahoma, May 28, 2020
May 28, 2020 · NWS TSA · 1 event in 1 county or zone
Rain showers and isolated thunderstorms developed on the back side of a deep low pressure system over Arkansas during the afternoon of the 28th. One of these thunderstorms produced a brief tornado in Osage County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain showers and isolated thunderstorms developed on the back side of a deep low pressure system over Arkansas during the afternoon of the 28th. One of these thunderstorms produced a brief tornado in Osage County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 28, 2:05 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, May 28, 2:05 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
305 PM CDT Thu May 28 2020
.DISCUSSION...
The upper level low pressure system that has plagued our area the
past few days has shifted east into Arkansas this afternoon, and
will weaken and accelerate east overnight. Scattered showers and
isolated thunderstorms will continue into early this evening
before waning.
An upper ridge will build into the area from the west Friday into
this weekend, with temperatures gradually warming. The upper ridge
will remain parked over the area through much of next week, with
dry weather continuing and temperatures warming to above normal
levels.
Stayed close to the National Blend of Models forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 80 57 81 / 20 0 0 0
FSM 60 82 57 83 / 20 0 0 0
MLC 59 81 55 82 / 20 0 0 0
BVO 55 79 53 81 / 20 0 0 0
FYV 56 77 51 79 / 50 0 0 0
BYV 58 77 52 78 / 50 0 0 0
MKO 59 79 55 80 / 20 0 0 0
MIO 57 77 53 79 / 50 0 0 0
F10 58 80 55 81 / 20 0 0 0
HHW 61 83 57 82 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...21
LONG TERM....05
Hazardous weather outlook, May 28, 3:50 PM CST, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Thu May 28 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Thu May 28 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered showers with a few isolated thunderstorms will continue
across portions of eastern Oklahoma and northwest Arkansas through
mid evening. Brief heavy rain and gusty winds will be possible
in the stronger storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Clearing skies and near seasonal average temperatures are forecast
Friday behind the departing low pressure system. A ridge of high
pressure is expected to develop over the Southern Plains during
the weekend and remain over the region through much of next week.
This will allow for drier conditions and a warming trend with
temperatures rising above seasonal average by the second half of
next week.
weather.gov/tulsa contains additional information.
Tornado, Osage
- When
- May 28, 5:56 PM CST
- Where
- Osage County, 3.44 mi ENE of Prue
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 36.250, -96.263
A brief tornado damaged a mobile home, destroyed a carport, damaged an outbuilding, and snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 70 to 80 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, May 28, 20203 deaths · 1 event
- Lightning Strikes and Heavy Rain in Florida, May 28, 20201 death · 2 injured · $35,000 · 6 events
- Rip Current in California, May 28, 20201 death · 1 event
- Flash Flooding and Damaging Winds in North Carolina, May 28, 2020$5.0 million · 50 kt wind · 7 events
- Flash Flood in Michigan, May 28, 2020$310,000 · 1 event
- Tornadoes and Flash Flood in Illinois, May 28, 2020$25,000 · 52 kt wind · 5 events
- Flash Flooding and Flood in West Virginia, May 28, 2020$16,000 · 4 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, May 28, 202060 kt wind · 13 events
- Hail and Damaging Wind in Missouri, May 28, 2020$15,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Texas, May 28, 20202 in hail · 10 events
- Excessive Heat in Arizona, May 28 to 31, 20208 events
- Flash Flooding and Hail in South Carolina, May 28, 2020$1,000 · 1.25 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891629.